Hail, Knox
- When
- August 9, 4:12 PM CST
- Where
- Knox County, Creighton
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.470, -97.880
A couple of severe thunderstorms developed along a warm front in northeast Nebraska. The cells produced mainly hail up to 1 inch in diameter and weakened by early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A couple of severe thunderstorms developed along a warm front in northeast Nebraska. The cells produced mainly hail up to 1 inch in diameter and weakened by early evening. However, another round over severe weather developing off to the west of the region moved back across northeast Nebraska later that evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 9, 2:02 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 302 PM CDT THU AUG 9 2007 .SHORT TERM...TONIGHT AND FRIDAY. STLT AND MORNING UA ANLYS SHOWED UPPER RIDGE RETROGRADING WNWD ACROSS THE SRN PLAINS. AFTN WATER VAPOR IMAGERY SHOWED A POSSIBLE WEAK WAVE LIFTING ACROSS EXTREME ERN WY. AT 19Z A DVLPG WARM FRONT WAS ESTIMATED NEAR AN ONL-OFK- OMA LINE WITH DVLPG CU NW OF OFK AND ST DECK LIFTING/MIXING OUT N OF BOUNDARY OVER FAR ECNTRL/NERN NEBR/SW IA. AS OF 20Z CONVECTION WAS POSSIBLY TRYING TO DVLP OVR NRN NEBR PNDL. HOWEVER...00Z SREF AND ESPECIALLY 4K WRF QPF PLACEMENT INDICATED DEVELOPMENT WILL OCCUR NEAR WHERE CU FIELD WAS DVLPG NCNTRL NEBR. LOW LVL JET COULD AID ANY CONVECTION THAT DVLPS TO HOLD TOGETHER FARTHER E ACROSS NRN ZONES TNGT...BUT BUILDING HGTS AND FRONTAL BOUNDARY BECOMING MORE ESTABLISHED N OF THE CWA SHOULD LIMIT COVERAGE/CHCS/SEWD DVLPMENT TNGT. WL KEEP MENTION TNGT TO SLGT CHC AND THEN N OF OMAHA AND PER PREV FCST LEFT IN SLGT CHC FAR NERN ZONES FRI AM. MAY ADJUST POPS UP A BIT TNGT AT LAST MINUTE FAR NW ZONES IF DVLPMENT SHOWS ITS HAND BEFORE ISSUANCE TIME. WITH MOISTURE POOLING ALONG MO RIVER...DWPTS IN THE MID/UPPER 70S...AND LIGHT WINDS AGAIN TNGT WL MENTION AREAS OF FOG E. WITH 850 MB TEMPS FORECAST TO BE A DEG OR TWO WARMER TOMORROW COMPARED TO 00Z THIS EVENING...AND LIKELIHOOD OF MIXING THAT DEEP...MADE LTL CHANGES TO HIGHS...MAYBE BUMPED THEM UP A DEG OR SO. APPEARS AREA WON/T COMPLETELY MIX OUT THOUGH YET SO DWPTS WILL REMAIN HIGH AND AFTN HEAT INDICES WILL LIKELY TOUCH OR EXCEED 105 DEGREES. SINCE LOW TEMPERATURES SHOULD DROP TO 70/LOWER 70S TNGT WITH LIGHT WINDS...HELD OFF ON HEAT ADVISORY ALTHOUGH SOME SORT OF HEAT HEADLINE WILL PROBABLY BE NEEDED BY THE WEEKEND. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY. BUILDING UPPER HEIGHTS AND HOT TEMPERATURES MAIN STORY HERE. SEVERAL BOUNDARIES WILL MAKE A RUN AT THE NRN CWA...SUNDAY AND WEDNESDAY. WITH 500 MB HGTS FORECAST TO BE AT LEAST 594 DM OVR CWA SUNDAY AND 591 BY WED...FEEL FRONT WILL HAVE ONLY A VERY SMALL CHANCE OF BRINGING PCPN OR MUCH RELIEF FROM THE HEAT. BY LATE IN THE WEEK QUESTION WILL BE WHETHER RIDGE WILL KEEP BUILDING WWD ALLOWING A MORE NWRLY FLOW OVR THE CWA AND POSSIBLE RELIEF...OR REMAIN IN PLACE OR SHIFT SLIGHTLY EWD. THE LATTER WAS SUGGESTED BY LATEST ECMWF AND 00Z GFS ENSEMBLE MEAN. SO HIGHS IN LATEST MEX GUIDANCE BY NEXT WED/THU COULD PARTIALLY BE INFLUENCED BY CLIMO...ALTHO GFS DID SHOW A MID/LATE WEEK FRONT PUSHING A FARTHER S...WHICH IS NOT BOUGHT HERE YET. LEFT FORECAST DRY EXCEPT FOR A SLIGHT CHC NRN ZONES WITH WEAK BOUNDARY SAT NGT. KEPT MOST HIGHS IN 95-101 RANGE THRU MUCH OF THE PD...POSSIBLY A FEW DEGREES COOLER NRN/NERN ZONES A FEW DAYS REFLECTING EITHER MODIFIED WIND FLOW OFF RETREATING HIGHS OVR NRN PLAINS OR RESIDUAL CONVECTIVE DEBRIS FM NRN PLAINS MCSS. && .AVIATION... HAVE ADDED PROB GROUP TO OFK TAF 06Z-10Z PD FOR POSSIBLE PCPN ACTIVITY DEVELOPING. HAVE OPTED TO JUST GO WITH CB REMARK AS OPPOSED TO TS DUE TO AREAL COVERAG UNCERTAINTIES. ALSO...LLVL MOISTURE IN PLACE MAY ALLOW FOR MVFR...WITH POSSIBLE IFR CONDITIONS...AT OFK & OMA BTW 10Z-14Z. OTHERWISE...VFR COND TO PREVAIL ALL SITES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT THU AUG 9 2007 NEZ011-012-016>018-030>032-042-101000- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE- 430 PM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS DEVELOPING OR MOVING INTO NORTHEAST NEBRASKA LATE THIS AFTERNOON OR EARLY THIS EVENING...GENERALLY WEST OF A LINE COLUMBUS TO WAYNE LINE. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. ALSO...HOT AND HUMID CONDITIONS CAN BE EXPECTED AGAIN FRIDAY AFTERNOON WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA FROM THIS WEEKEND INTO EARLY NEXT WEEK AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT WAVE. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105 ON SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST NEBRASKA THIS EVENING. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-101000- BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE- HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON- SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON- 430 PM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS EVENING AND TONIGHT OVER PARTS OF NORTHEAST NEBRASKA...EAST OF A WAYNE TO COLUMBUS LINE. HOT AND HUMID CONDITIONS CAN BE EXPECTED AGAIN FRIDAY AFTERNOON WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA FROM THIS WEEKEND INTO EARLY NEXT WEEK AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT WAVE. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105 DEGREES ON SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOBERT
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1140 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 SW ADAMS 40.43N 96.55W
08/08/2007 E0.75 INCH GAGE NE PUBLIC
0550 PM HAIL TECUMSEH 40.37N 96.19W
08/08/2007 E0.75 INCH JOHNSON NE TRAINED SPOTTER
0615 PM TSTM WND DMG 2 SW JOHNSON 40.39N 96.03W
08/08/2007 NEMAHA NE PUBLIC
10 INCH LIMB BLOWN ONTO HOUSE. SMALL SHED BLOWN AWAY.
CORN FLATTENED.
0620 PM TSTM WND GST 5 SW AUBURN 40.34N 95.91W
08/08/2007 E60.00 MPH NEMAHA NE STORM CHASER
0626 PM FUNNEL CLOUD AUBURN 40.39N 95.84W
08/08/2007 NEMAHA NE EMERGENCY MNGR
0627 PM TSTM WND GST 2 E AUBURN 40.39N 95.80W
08/08/2007 E60.00 MPH NEMAHA NE TRAINED SPOTTER
ESTIMATED AT 60 MPH.
0631 PM TSTM WND GST HUMBOLDT 40.17N 95.94W
08/08/2007 E60.00 MPH RICHARDSON NE LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWNED INCLUDING ONE 12 INCHES IN
DIAMETER.
0635 PM TSTM WND DMG DAWSON 40.13N 95.83W
08/08/2007 RICHARDSON NE LAW ENFORCEMENT
POWER POLE SNAPPED IN THE VICINITY...WIND SPEED ESTIMATED
AT 65 MPH.
0636 PM TSTM WND GST PERU 40.48N 95.73W
08/08/2007 E70.00 MPH NEMAHA NE EMERGENCY MNGR
0645 PM TSTM WND DMG 2 SW SHUBERT 40.22N 95.71W
08/08/2007 RICHARDSON NE CO-OP OBSERVER
NUMEROUS 3 INCH IN DIAMETER TREE LIMBS DOWNED. HEAVY RAIN
ALSO REPORTED WITH 2.4 INCHES IN LESS THAN 2 HOURS WITH A
LARGE AREA OF PONDING WATER.
0703 PM FLOOD 5 S AUBURN 40.32N 95.84W
08/08/2007 NEMAHA NE LAW ENFORCEMENT
WATER FLOWING ONTO HIGHWAY 75
0720 PM TSTM WND GST RULO 40.05N 95.43W
08/08/2007 E65.00 MPH RICHARDSON NE LAW ENFORCEMENT
POWER LINES DOWNED.
0730 PM FLASH FLOOD 2 SW JOHNSON 40.39N 96.03W
08/08/2007 NEMAHA NE PUBLIC
LOCAL CREEKS OUT OF BANKS.
0801 PM FLOOD 6 NE HUMBOLDT 40.23N 95.86W
08/08/2007 RICHARDSON NE LAW ENFORCEMENT
WATER FLOWING ONTO HIGHWAY 75
0920 PM FLASH FLOOD FALLS CITY 40.07N 95.60W
08/08/2007 RICHARDSON NE LAW ENFORCEMENT
HIGHWAY 73 CLOSED NORTH OF FALLS CITY DUE TO WATER OVER
THE ROADWAY.
0923 PM HEAVY RAIN 5 SE AUBURN 40.34N 95.77W
08/08/2007 M3.46 INCH NEMAHA NE CO-OP OBSERVER
3.46 INCHES SINCE 7 AM. 1.74 THIS EVENING.
&&
CHERMOKThe Sioux Falls radar (KFSD), 156 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39810, 39811, 39812, 39813.